advertisement
Question
Posted by: Anon | 2009/11/23

Fat burners affect your kidneys/liver?

Is it safe to use simply slim? does it have a negative impact on your kidneys or liver?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Fat Burners
I checked on the ingredients found in Simply Slim for another Reader and did not find any ingredient that may have a negative impact on the kidneys or liver, But The Bitter Orange Extract contains synephrine and is an appetite suppressant. Synephrine is a form of epinephrine that can cause a whole list of negative side-effects including palpitations, insomnia, psychotic states and wost of all, addiction. Other forms of epinephrine have been banned in over-the-counter products and I would not recommend that slimmers should use any product that contains synephrine. Cassia seed and aloe vera are laxatives that may cause loss of normal bowel movements and dehydration if taken in excess. The L-carnitine should not be taken by anyone with thyroid problems as it suppresses thyroid function.
So be careful esp if you developing kidney and liver symptoms.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

5
Our users say:
Posted by: Henry Sarracruse | 2009/12/04

Dear Dr. Van Heerden,

I have been watching your comments on weight control issues for a number of months now and feel that it is time that your Readers are brought back to reality.

For someone with a doctoral degree, your complete inability to appropriately research the various products and the ingredients and what they do, is a disgrace and I feel that you should seriously consider de-registering yourself from your professional council.

I am looking at your comments to various Readers - that actually trust you Doctor - and am ashamed that you put your profession and for that matter this website, at peril.

It is abundantly clear that you google things like " Bitter Orange Extract"  and " synephrine"  and " L-carnitine" .

As an example - L-carnitine in the proper published medical journals, was found to be successful in the treatment of the SYMPTOMS of hyperthyriodism. Nowhere in recognised scientific publications will you find that L-carnitine suppresses thyroid function.

Another example - synephrine is structurally related to ephedrine. Dear Doctor - do you have any idea what that means? Or do you google quickly and then post your expert opionion, nicely covered by a disclaimer?

Ephedra is a herb (containing ephedrine and pseudo-ephedrine) banned in the USA after a thorough investigation by the FDA following the death of Steve Belcher, pitcher for the Baltimore Orioles in 2003. Note that the ban was challenged by manufacturers of products containing ephedra but the ban was upheld by the US Court of Appeals in 2006.

In South Africa the MCC rescheduled inter alia ephedrine and pseudo-ephedrine in May 2008. Take a close look - synephrine was not on the list Doctor and Readers.

To all your Readers - get a recognised scientist to give you the credible facts about all the products and their ingredients and what the actual physiological action in the human body is and not the thumb-sucking googling DietDoc.

Maybe DietDoc has links to " big pharma"  that sells prescription products for weight control and they do not want to see companies promoting herbal or natural or non-prescription products to be succesful as well and off course they will fly their " ethical banner"  - shame - why was dexfenfluramine (Adifax) removed from the market - because the big pharma manufacturer did not want to put a black box warning on the product in the USA about cardiovascular problems and " voluntarily"  withdrew it from the market.

Kind regards,

Henry Sarracruse

Reply to Henry Sarracruse | 1 comment (hide)
Posted by: Marcelo Peralta | 2016/07/07

Mr. Sarracuse, I have a question and a brief story, I recently donated one of my kidneys, do to the fact that I cant work out the way that I used to I have gain weight... My question do think it will be safe for me to take fat burnners???... I had surgery 3 months ago. Thank you very much

Posted by: Henry Sarracruse | 2009/12/04

Dear Dr. Van Heerden,

I have been watching your comments on weight control issues for a number of months now and feel that it is time that your Readers are brought back to reality.

For someone with a doctoral degree, your complete inability to appropriately research the various products and the ingredients and what they do, is a disgrace and I feel that you should seriously consider de-registering yourself from your professional council.

I am looking at your comments to various Readers - that actually trust you Doctor - and am ashamed that you put your profession and for that matter this website, at peril.

It is abundantly clear that you google things like " Bitter Orange Extract"  and " synephrine"  and " L-carnitine" .

As an example - L-carnitine in the proper published medical journals, was found to be successful in the treatment of the SYMPTOMS of hyperthyriodism. Nowhere in recognised scientific publications will you find that L-carnitine suppresses thyroid function.

Another example - synephrine is structurally related to ephedrine. Dear Doctor - do you have any idea what that means? Or do you google quickly and then post your expert opionion, nicely covered by a disclaimer?

Ephedra is a herb (containing ephedrine and pseudo-ephedrine) banned in the USA after a thorough investigation by the FDA following the death of Steve Belcher, pitcher for the Baltimore Orioles in 2003. Note that the ban was challenged by manufacturers of products containing ephedra but the ban was upheld by the US Court of Appeals in 2006.

In South Africa the MCC rescheduled inter alia ephedrine and pseudo-ephedrine in May 2008. Take a close look - synephrine was not on the list Doctor and Readers.

To all your Readers - get a recognised scientist to give you the credible facts about all the products and their ingredients and what the actual physiological action in the human body is and not the thumb-sucking googling DietDoc.

Maybe DietDoc has links to " big pharma"  that sells prescription products for weight control and they do not want to see companies promoting herbal or natural or non-prescription products to be succesful as well and off course they will fly their " ethical banner"  - shame - why was dexfenfluramine (Adifax) removed from the market - because the big pharma manufacturer did not want to put a black box warning on the product in the USA about cardiovascular problems and " voluntarily"  withdrew it from the market.

Kind regards,

Henry Sarracruse

Reply to Henry Sarracruse
Posted by: CONCERNED | 2009/11/24

Do you suggest taking it for a 6 week period and then stopping it. I just need something to get me going?

Reply to CONCERNED
Posted by: DietDoc | 2009/11/24

Dear Fat Burners
I checked on the ingredients found in Simply Slim for another Reader and did not find any ingredient that may have a negative impact on the kidneys or liver, But The Bitter Orange Extract contains synephrine and is an appetite suppressant. Synephrine is a form of epinephrine that can cause a whole list of negative side-effects including palpitations, insomnia, psychotic states and wost of all, addiction. Other forms of epinephrine have been banned in over-the-counter products and I would not recommend that slimmers should use any product that contains synephrine. Cassia seed and aloe vera are laxatives that may cause loss of normal bowel movements and dehydration if taken in excess. The L-carnitine should not be taken by anyone with thyroid problems as it suppresses thyroid function.
So be careful esp if you developing kidney and liver symptoms.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement